MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's reported complaint of balloons appeared ruptured from the cool line catheter (lot # 172802) was confirmed during functional testing.A leak was observed from the proximal end of the distal balloon due to a balloon tear.The probable root cause of the reported complaint was a latent material defect.Upon visual inspection, no physical damage was observed.Blood residues were noticed inside the catheter's balloons and the distal luered tubing.During functional testing, all infusion ports and extension tubes were flushed without resistance.Upon flushing the in/out lumens, the leak was observed from the proximal end of the distal balloon, confirming the reported complaint.During further inspection of the catheter under a microscope, a balloon tear was observed at the proximal end of the distal balloon.No further functional testing was performed due to the discovered/confirmed leak.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the following process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for the cool line catheter with lot number 172802.Seems that around 1000 ml of sterile cold saline was entered the patient's vasculature.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.The customer will benefit from additional training on how to handle suspected catheter leak.The fluid ran into the patient's vasculature is an anticipated event.Based on available information, no patient's effect was observed.The reported event is causal related to the device and procedure.
 
Event or Problem Description
During ivtm therapy on a patient with traumatic brain injury (tbi) for fever control, patient was successfully being managed at target ranges until the thermogard ivtm system generated an "air trap warning" alarm.The customer noticed blood-tinge backing up in start-up kit (suk) tubing, and empty1000ml saline bag.The suk and saline bag were replaced, primed and hooked to patient, blood-tinge was noticed again in the suk tubing.The customer tried to run the thermogard ivtm system a few times but was unsuccessful due to "air trap warning" alarms.The customer removed cool line catheter (lot #172802) from the patient's left subclavian vein and observed internal balloons appeared ruptured.A experienced physician attempted to insert a new cool line catheter over guidewire but was unsuccessful, as the catheter could not get to thread into the patient.Another temperature management was utilized to continue with treatment.There was no power injection, rapid transfusion, or other lines in same insertion site.It is unknown how much saline was infused into the patient.No consequences or impact to the patient.Please see the following related mfr report: mfr (b)(4) for thethermogard ivtm system (sn unknown).

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key15397492
Report Number3010617000-2022-01528
Device Sequence Number14726966
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-01
Device Lot Number172802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date09/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown